Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Apr 29, 2014, 10:34 PM EDT for Huron County, Sanilac County, Tuscola County, Michigan. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2014, 10:34 PM EDT (02:34 UTC)
- Expired
- Apr 29, 2014, 11:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Huron County, MI, Sanilac County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 117 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 10:34 PM EDT | TSTM WND DMG | 1 S Colwood, MI | TREES DOWNED AT COLWOOD AND EAST CASS CITY ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2124 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
533
WUUS53 KDTX 300234
SVRDTX
MIC063-151-157-300330-
/O.NEW.KDTX.SV.W.0009.140430T0234Z-140430T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1034 PM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HURON COUNTY IN SOUTHEAST MICHIGAN...
NORTHWESTERN SANILAC COUNTY IN SOUTHEAST MICHIGAN...
TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1130 PM EDT
* AT 1032 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
SOUTHWEST OF CASS CITY...AND MOVING NORTH AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CASS CITY AND GAGETOWN AROUND 1040 PM EDT.
OWENDALE AND IVANHOE AROUND 1045 PM EDT.
ELKTON AND PIGEON AROUND 1055 PM EDT.
CASEVILLE AROUND 1100 PM EDT.
PINNEBOG AROUND 1105 PM EDT.
PORT CRESCENT STATE PARK AROUND 1110 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
UNIONVILLE... UBLY... SEBEWAING...
PORT AUSTIN... PIGEON... OWENDALE...
MAYVILLE... MARLETTE... KINGSTON...
KINDE... GAGETOWN... FAIRGROVE...
ELKTON... CASS CITY... CASEVILLE...
CARO... BAD AXE... AKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4402 8278 4328 8309 4328 8312 4333 8312
4335 8350 4350 8365 4361 8366 4372 8354
4372 8348 4389 8344 4384 8341 4388 8334
4392 8341 4392 8333 4398 8326 4401 8307
4408 8292
TIME...MOT...LOC 0235Z 187DEG 49KT 4356 8322
HAIL...<.75IN
WIND...60MPH
$$
MM2 follow-up statements
397
WWUS53 KDTX 300246
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1046 PM EDT TUE APR 29 2014
MIC063-151-157-300330-
/O.CON.KDTX.SV.W.0009.000000T0000Z-140430T0330Z/
SANILAC MI-TUSCOLA MI-HURON MI-
1046 PM EDT TUE APR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HURON...
NORTHEASTERN TUSCOLA AND NORTHWESTERN SANILAC COUNTIES UNTIL 1130 PM
EDT...
AT 1045 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEBEWAING...
AND MOVING NORTH AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BAY PORT AND PIGEON AROUND 1055 PM EDT.
CASEVILLE AROUND 1105 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
UNIONVILLE... UBLY... SEBEWAING...
PORT AUSTIN... PIGEON... OWENDALE...
KINDE... GAGETOWN... ELKTON...
CASS CITY... CASEVILLE... BAD AXE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4402 8279 4352 8300 4356 8330 4364 8353
4372 8354 4372 8348 4389 8344 4384 8341
4388 8334 4392 8341 4392 8333 4398 8326
4401 8307 4408 8292
TIME...MOT...LOC 0246Z 187DEG 49KT 4372 8336
HAIL...<.75IN
WIND...60MPH
$$
MM764
WWUS53 KDTX 300255
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1055 PM EDT TUE APR 29 2014
MIC063-151-157-300305-
/O.CAN.KDTX.SV.W.0009.000000T0000Z-140430T0330Z/
SANILAC MI-TUSCOLA MI-HURON MI-
1055 PM EDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR HURON...NORTHEASTERN TUSCOLA
AND NORTHWESTERN SANILAC COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4402 8279 4352 8300 4356 8330 4364 8353
4372 8354 4372 8348 4389 8344 4384 8341
4388 8334 4392 8341 4392 8333 4398 8326
4401 8307 4408 8292
TIME...MOT...LOC 0255Z 187DEG 49KT 4384 8334
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 8:48 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 29, 8:48 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
848 PM EDT TUE APR 29 2014
.UPDATE...
THE EARLIER STRONG TO SEVERE STORMS WHICH IMPACTED THE TRI CITIES
REGION FORMED ALONG A NARROW RIBBON OF HIGHER INSTABILITY
ALONG/NORTH OF A SFC WARM FRONT. STRONG MIXING WITHIN THE WARM
SECTOR FARTHER SOUTH BROUGHT SIGNIFICANTLY DRIER AIR TO THE SFC
AND THUS QUICKLY REDUCED THE DEGREE OF SFC BASED INSTABILITY.
ANOTHER REGION OF RAIN WITH SOME SCATTERED THUNDERSTORMS IS NOW
RAPIDLY LIFTING INTO THE AREA FROM THE NORTH. THIS RAINFALL IS
OCCURRED WITHIN AN EXPANDING REGION OF DEEP LAYER MOISTURE
CONVERGENCE AND ISENTROPIC ASCENT ALONG THE NOSE OF A MID LEVEL
JET. THIS FORCING WILL CONTINUE TO ADVANCE NORTHWARD ACROSS THE
FORECAST AREA AND PERSIST INTO THE FIRST HALF OF THE OVERNIGHT
PERIOD.
THE CORE OF STEEPER MID LEVEL LAPSE RATES IS NOW LIFTING NORTH OF
THE THUMB...LIMITING THE AMOUNT OF ELEVATED INSTABILITY OVER SE
MI. THUS THE CHANCES FOR ANY SEVERE WEATHER FOR THE REMAINDER OF
THE NIGHT LOOK VERY SLIM.
&&
.AVIATION...ISSUED 728 PM EDT TUE APR 29 2014
//DISCUSSION...
OUTSIDE OF THE THUNDERSTORM COMPLEX LIFTING ACROSS THE TRI
CITIES...RECENT RADAR TRENDS HAVE SHOWN A NOTICEABLE DOWNWARD TREND
IN THUNDERSTORM ACTIVITY OVER SE MI. THROUGH 00Z OR 01Z...EXPECT THE
MORE PROBABLE LOCATION OF THUNDERSTORMS WILL REMAIN IN THE VICINITY
OF MBS. ANOTHER INFLUX OF DEEP MOISTURE CONVERGENCE ALONG A MID
LEVEL JET NOW LIFTING ACROSS INDIANA AND WRN OHIO WILL ALLOW AN
EXPANDING REGION OF SHOWERS AND EMBEDDED THUNDERSTORMS TO ADVANCE
ACROSS SE MI LATER THIS EVENING. STRONG DAYTIME HEATING HAS MIXED
CONSIDERABLY DRIER AIR TO THE SFC AND BROUGHT SOME GUSTY WINDS.
WHILE THE ONSET OF NOCTURNAL COOLING SHOULD ALLOW THE WINDS TO
SUBSIDE A BIT...THE DRY AIR DOES SUGGEST PRIMARILY VFR CONDITIONS
THROUGH AT LEAST 06Z. REDEVELOPMENT OF LOW LEVEL EASTERLY FLOW
OVERNIGHT AND EXPECTED COOLING OF THE BOUNDARY LAYER DOES SUPPORT A
POTENTIAL FOR MVFR STRATUS REDEVELOPMENT TOWARD DAYBREAK WED.
FOR DTW...THE REGION OF SHOWERS AND THUNDERSTORMS OVER NW OH REMAINS
SUPPORTIVE OF MAINTAINING THE MENTION OF THUNDERSTORMS. BASED ON
CURRENT RADAR TRENDS...THE MOST PROBABLE TIME PERIOD LOOKS TO BE
FROM 01Z TO 03 OR 04Z.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN THUNDERSTORMS IMPACTING METRO THIS EVENING.
* MEDIUM CONFIDENCE IN CEILINGS BELOW 5000 FT WEDNESDAY MORNING.
&&
.PREV DISCUSSION...ISSUED 328 PM EDT TUE APR 29 2014
SHORT TERM...
CLEARING OF LOW CLOUDS HAS ALLOWED THE ATMOSPHERE OVER SE LOWER MI
TO BECOME PRIMED FOR CONVECTION LATE THIS AFTERNOON THROUGH THIS
EVENING. CURRENT MESOANALYSIS SHOWS WIDESPREAD SURFACE READINGS IN
THE UPPER 60S AND 70S TO GO ALONG WITH DEWPOINTS IN THE 50S. 100MB
MLCAPE IS ALREADY IN EXCESS OF 1000 J/KG ACROSS THE SOUTHERN CWA
WITH A WEAK MID-LEVEL CAP SEPARATING THIS GROWING RESERVOIR OF
SURFACE BASED INSTABILITY FROM H7-H5 LAPSE RATES IN EXCESS OF 8KM/C
ALOFT. MEANWHILE, RECENT VISIBLE SATELLITE IMAGERY INDICATES A
GROWING FIELD OF AGITATED CU ALONG A DEVELOPING WARM FRONTAL
STRUCTURE EXTENDING EASTWARD FROM THE CHICAGO/SOUTHERN LAKE MI
REGION. NWP UNIVERSALLY INTENSIFY THIS FEATURE ZONE AS SOUTHERLY
FLOW INCREASES DURING THE AFTERNOON. FORCING WILL NOT BE GREAT, SO
EXPECTATIONS REMAIN RATHER LOW, BUT ANY UPDRAFTS THAT FORM OVER THE
NEXT COUPLE OF HOURS WILL CARRY THE POTENTIAL FOR VERY RAPID
DEVELOPMENT AND WILL EXHIBIT MESOCYCLONE BEHAVIOR GIVEN 0-6KM BULK
SHEAR OF 40 KTS. IN ADDITION, FAVORABLE TIMING DURING PEAK HEATING
INCREASES THE POTENTIAL FOR STORMS ROOTING IN THE BOUNDARY LAYER,
RESULTING IN A PRIMARY THREAT ALONG THE WARM FRONT OF HAIL FOLLOWED
BY WIND. A TORNADO CANNOT BE RULED OUT GIVEN POTENTIAL SRH
CONTRIBUTION FROM THE RESIDENT FRONTAL ZONE AND ADDED BOUNDARY LAYER
DYNAMICS, BUT LCLS POTENTIALLY IN EXCESS OF 3KFT WILL NOT BODE WELL
FOR THE ALREADY LIMITED THREAT.
LOOKING SOUTH, THE SHIELD OF HIGH CLOUDS CENTERED OVER THE LOWER MS
VALLEY EXTENDING INTO SOUTHERN IL/IN GIVES AWAY THE LOCATION OF THE
UPPER JET WHICH IS DEVELOPING NORTHEAST AROUND THE EASTERN PERIPHERY
OF THE UPPER LOW OVER THE MIDWEST. MODERATE ASCENT WITHIN THE LEFT
EXIT COMBINED WITH CONVERGENT LOW-LEVEL FLOW ASSOCIATED WITH THE
IMPINGING LOW-LEVEL JET WILL THEN RESULT IN A TRANSITION FROM A MORE
ISOLATED/HIGHER END THREAT TO A MORE WIDESPREAD/LOWER END THREAT
FROM AROUND 23Z ONWARD. BY THIS TIME, SURFACE BASED INSTABILITY WILL
BE COMING INTO QUESTION DUE TO NOCTURNAL COOLING RESULTING IN A
DIMINISHING WIND THREAT. ROTATING UPDRAFTS WILL STILL HAVE PLENTY OF
ELEVATED INSTABILITY TO WORK WITH, SO THE HAIL THREAT WILL PERSIST
WELL INTO THE EVENING HOURS.
PERIODS OF SHOWERS AND PERHAPS A TSTORM WILL PERSIST INTO TONIGHT
WITH THE PRIMARY AXIS OF ACTIVITY EXPECTED TO SLOWLY WORK OUT OF THE
AREA AND INTO ONTARIO AS THE UPPER-LEVEL PV ANOMALY GRADUALLY WORKS
EASTWARD.
LONG TERM... WEDNESDAY THROUGH NEXT TUESDAY
SE MICHIGAN WILL START OUT WEDNESDAY WITHIN A RENEWED MID LEVEL DRY
SLOT WRAPPING AROUND THE LARGE UPPER LEVEL LOW PRESSURE SYSTEM
STALLED OVER THE WESTERN GREAT LAKES. THERE COULD BE A FEW SHOWERS
LINGERING IN THE FLINT AND TRI CITIES VICINITY EARLY IN THE
MORNING AS A SPOKE/TROUGH EXTENSION FROM THE UPPER LOW EXITS INTO
NORTHERN LOWER MICHIGAN. SATELLITE IMAGERY TODAY INDICATES THIS
TROUGH ROTATING AROUND THE UPPER LOW FROM THE CENTRAL PLAINS AND
SUGGESTS GOOD INITIALIZATION IN THE MODELS WITH CONSISTENT PLACEMENT
AND TIMING OVER LOWER MICHIGAN WEDNESDAY. EVOLUTION OF THE SURFACE
PRESSURE FEATURES WILL BE TIED MORE CLOSELY TO THE UPPER LOW THAT
WILL SUPPORT A SURFACE REFLECTION OVER CENTRAL WISCONSIN AND A
TROUGH/OCCLUSION IN CENTRAL AND SE MICHIGAN BY WEDNESDAY AFTERNOON.
THE TRUE CHARACTER OF THE SURFACE TROUGH IS LIKE AN OCCLUSION IN
THAT THE TROUGH IS SEPARATE FROM THE PRIMARY LOW LEVEL THETA-E RIDGE
THAT WILL BE LOCATED OVER THE EASTERN LAKES BY THEN, AND THIS WILL
BE THE PRIMARY FACTOR IN THE REDUCTION OF INSTABILITY FOR
THUNDERSTORMS COMPARED TO TODAY. OTHERWISE, MODEL DEPICTIONS OF
SURFACE DEWPOINT IN THE LOWER 50S WILL REMAIN ADEQUATE FOR SHOWER
DEVELOPMENT WITHIN LOW LEVEL CONVERGENCE SUPPLIED BY THE OCCLUSION
WITH A BOOST FROM AFTERNOON PEAK HEATING. FORECAST SOUNDINGS
INDICATE CONSIDERABLY LESS CAPE DENSITY IN THE MID LEVELS COMPARED
TO TODAY LIKELY DUE TO WEAK SUBSIDENCE WARMING WITHIN THE MID LEVEL
DRY SLOT. IF IT CAN BE TRUSTED, THEN THIS WILL BE AN ADDITIONAL
NEGATIVE FACTOR FOR STORMS, BUT LIKELY NOT ENOUGH TO CAP OFF SHOWER
DEVELOPMENT WITH THE NEARBY COLD CORE ALOFT STILL EXHIBITING 500 MB
TEMPS NEAR -20C.
THE BULK OF SHOWER ACTIVITY LINGERING FROM WEDNESDAY AFTERNOON WILL
FOLLOW THE OCCLUDED FRONT NORTH OF OUR AREA WEDNESDAY EVENING. LOWER
CHANCE POPS OVERNIGHT REPRESENT NOCTURNAL SHOWER COVERAGE LIMITED BY
NEGATIVE THETA-E ADVECTION OVER SE MICHIGAN BELOW 700 MB WITHIN THE
SOUTH FLANK OF THE LOW PRESSURE SYSTEM AS IT SLOWLY OPENS WITH TIME.
THIS WILL BE FOLLOWED BY THE MID LEVEL OCCLUSION AND UPPER LEVEL
TROUGH AXIS THAT AREA EXPECTED TO PIVOT THROUGH LOWER MICHIGAN
THURSDAY. CONTINUING LOW LEVEL COLD ADVECTION WILL CAUSE ANOTHER
DOWNWARD TEMPERATURE STEP INTO THE MID 50S BY THURSDAY. THIS WILL
KEEP THUNDER OUT OF THE FORECAST BUT MODEL AGREEMENT IS GOOD ENOUGH
TO CONSIDER A NEW ROUND OF LIKELY POPS FOR SHOWERS AFTER ANOTHER RUN
OR TWO OF SIMILAR TIMING AND COVERAGE AGREEMENT.
SURFACE LOW PRESSURE WILL SLOWLY MOVE INTO NORTHERN ONTARIO AND
QUEBEC ON FRIDAY ALLOWING RAIN CHANCES TO DIMINISH THROUGH THE DAY.
LINGERING LIGHT RAIN SHOWERS WILL BE POSSIBLE THROUGH SATURDAY
ACROSS THE AREA AS MOISTURE CONTINUES TO WRAP AROUND THIS SLOW
MOVING SYSTEM. HIGH PRESSURE WILL BUILD OVER THE GREAT LAKES ON
SUNDAY ALLOWING DRY CONDITIONS TO REMAIN THROUGH TUESDAY. OVERCAST
SKIES WILL STICK AROUND THROUGH SATURDAY KEEPING HIGH TEMPERATURES
IN THE LOW TO MID 50S. TEMPERATURES WILL STEADILY RISE INTO THE
UPPER 50S TO LOW 60S BY THE END OF THE EXTENDED PERIOD /NEXT
TUESDAY/ AS WARM AIR ADVECTION PUSHES HIGHER 850MB TEMPERATURES INTO
THE REGION. LOW TEMPERATURES WILL REMAIN IN THE UPPER 30S TO LOW 40S
THROUGH MONDAY NIGHT.
MARINE...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR OUTER SAGINAW BAY AND
THE NEARSHORE WATERS OF LAKE HURON DUE TO MODERATE EASTERLY WIND AND
ELEVATED WAVES. EASTERLY FLOW WILL CONTINUE TONIGHT THROUGH
WEDNESDAY BUT WILL DIMINISH STEADILY WITH TIME AS LOW PRESSURE
SETTLES INTO CENTRAL WISCONSIN. THE SYSTEM WILL WEAKEN WHILE MOVING
NORTH OF LAKE HURON THURSDAY WHICH WILL FLIP THE WIND AROUND TO THE
NORTHWEST BUT SPEED WILL REMAIN LESS THAN 25 KNOTS THROUGH THE END
OF THE WEEK.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
FROM PORT AUSTIN TO HARBOR BEACH...UNTIL 4 AM WEDNESDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
SANILAC...UNTIL 10 PM TUESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE.......SC
AVIATION.....SC
SHORT TERM...JVC
LONG TERM....BT/RK
MARINE.......BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 29, 8:55 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 855 PM EDT TUE APR 29 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-300915- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 855 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE... THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE NIGHT. SEVERE WEATHER IS NO LONGER EXPECTED. A FEW STORMS WILL HOWEVER REMAIN CAPABLE OF PRODUCING HAIL TO ONE HALF INCH IN DIAMETER AS THEY MOVE TO THE NORTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER ANTICIPATED TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-300915- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 855 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE NIGHT. SEVERE WEATHER IS NO LONGER EXPECTED. A FEW STORMS WILL HOWEVER REMAIN CAPABLE OF PRODUCING HAIL TO ONE HALF INCH IN DIAMETER AS THEY MOVE TO THE NORTHEAST AT 35 MPH. SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT FOR THE NEARSHORE WATERS OF LAKE HURON BETWEEN PORT AUSTIN AND PORT SANILAC AND OUTER SAGINAW BAY. SEE THE LATEST MARINE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER ANTICIPATED TONIGHT. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Apr 29, 8:40 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
840 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG 5 ESE OIL CITY 43.58N 84.51W
04/29/2014 MIDLAND MI 911 CALL CENTER
TRAILER FLIPPED ON SIDE OFF OF MAGRUDDER RD.
0649 PM TSTM WND DMG 4 E OIL CITY 43.61N 84.51W
04/29/2014 MIDLAND MI 911 CALL CENTER
TWO TREES UPROOTED AT MAGRUDDER AND ISABELLA/M-20
&&
RKULIKSpecial weather statement, Apr 29, 9:03 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 903 PM EDT TUE APR 29 2014 MIZ068>070-075-076-083-300200- LIVINGSTON-MACOMB-MONROE-OAKLAND-WASHTENAW-WAYNE- 903 PM EDT TUE APR 29 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF PINCKNEY TO ROMULUS TO MONROE...MOVING NORTHEAST AT 45 MPH. WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... TAYLOR AND SOUTH LYON BY 910 PM EDT... WYANDOTTE AND TRENTON BY 915 PM EDT... DETROIT AND SOUTHFIELD BY 920 PM EDT... WEST BLOOMFIELD AND ROYAL OAK BY 925 PM EDT... WARREN AND TROY BY 930 PM EDT... STERLING HEIGHTS AND GROSSE POINTE BY 935 PM EDT... ST. CLAIR SHORES BY 940 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SC
Local storm report, Apr 29, 9:35 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
935 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST 3 NW MONROE 41.94N 83.43W
04/29/2014 M53.00 MPH MONROE MI AWOS
0853 PM TSTM WND GST 5 ESE YPSILANTI 42.23N 83.53W
04/29/2014 M54.00 MPH WAYNE MI ASOS
0853 PM TSTM WND GST 4 SSW ANN ARBOR 42.22N 83.75W
04/29/2014 M39.00 MPH WASHTENAW MI ASOS
0856 PM TSTM WND GST LIVONIA 42.40N 83.37W
04/29/2014 E49.00 MPH WAYNE MI TRAINED SPOTTER
0900 PM TSTM WND GST 2 ENE ROMULUS 42.23N 83.33W
04/29/2014 M52.00 MPH WAYNE MI ASOS
0908 PM TSTM WND DMG 2 SW NOVI 42.45N 83.51W
04/29/2014 OAKLAND MI TRAINED SPOTTER
POWERLINES REPORTED DOWNED AT NINE MILE AND BECK ROADS.
ALSO DIME SIZED HAIL REPORTED
&&
RKULIKSpecial weather statement, Apr 29, 9:50 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 950 PM EDT TUE APR 29 2014 MIZ061-062-300245- GENESEE-LAPEER- 950 PM EDT TUE APR 29 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DAVISON...MOVING NORTH AT 45 MPH. WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DAVISON BY 955 PM EDT... LAPEER BY 1000 PM EDT... OTISVILLE BY 1005 PM EDT... COLUMBIAVILLE BY 1010 PM EDT... OTTER LAKE BY 1015 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MM
Local storm report, Apr 29, 9:55 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
955 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 1 SSE SOUTH LYON 42.45N 83.64W
04/29/2014 OAKLAND MI TRAINED SPOTTER
TREE BLOWN DOWN AT 8 MILE AND GRISWOLD ROADS
0935 PM HAIL 4 E FENTON 42.81N 83.63W
04/29/2014 M0.50 INCH OAKLAND MI TRAINED SPOTTER
AT GRANGE HALL AND N HOLLY ROADS
0935 PM TSTM WND GST 4 E FENTON 42.81N 83.63W
04/29/2014 E58.00 MPH OAKLAND MI TRAINED SPOTTER
&&
RKULIKSpecial weather statement, Apr 29, 10:04 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1004 PM EDT TUE APR 29 2014 MIZ054-300300- TUSCOLA- 1004 PM EDT TUE APR 29 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF MILLINGTON...MOVING NORTH AT 60 MPH. WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MILLINGTON BY 1010 PM EDT... MAYVILLE BY 1015 PM EDT... CARO BY 1025 PM EDT... CASS CITY BY 1035 PM EDT... GAGETOWN BY 1040 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MM
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:03 PM EDT | Special Marine Warning | DTX | 87 min | |
| Apr 29, 9:07 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland | 53 min |
| Apr 29, 10:38 PM EDT | Special Marine Warning | DTX | 67 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.